Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 90, NWS Lake Charles, LA

August 15, 2015Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 15, 2015, 4:45 PM CDT for Allen Parish, Calcasieu Parish, Jefferson Davis Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2015, 4:45 PM CDT (21:45 UTC)
Expired
Aug 15, 2015, 5:30 PM CDT
In force
45 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 40 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2519 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS54 KLCH 152145
SVRLCH
LAC003-019-053-152230-
/O.NEW.KLCH.SV.W.0090.150815T2145Z-150815T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
445 PM CDT SAT AUG 15 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  CENTRAL JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  EAST CENTRAL CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 530 PM CDT

* AT 445 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR FENTON...AND MOVING SOUTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELSH...IOWA...KINDER...FENTON...BULLER...LEBLEU SETTLEMENT...
  LEBLANC AND LACASSINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3054 9292 3045 9274 3013 9286 3028 9318
TIME...MOT...LOC 2145Z 032DEG 12KT 3042 9290 

$$

MM
1 follow-up statement
664 
WWUS54 KLCH 152157
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
457 PM CDT SAT AUG 15 2015

LAC003-019-053-152230-
/O.CON.KLCH.SV.W.0090.000000T0000Z-150815T2230Z/
ALLEN LA-JEFFERSON DAVIS LA-CALCASIEU LA-
457 PM CDT SAT AUG 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL ALLEN...CENTRAL JEFFERSON DAVIS AND EAST CENTRAL
CALCASIEU PARISHES...

AT 454 PM CDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED BETWEEN LEBLANC 
AND WELSH...MOVING SOUTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
WELSH...IOWA...KINDER...FENTON...BULLER...LEBLEU SETTLEMENT...LEBLANC
AND LACASSINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3054 9292 3045 9274 3013 9286 3028 9318
TIME...MOT...LOC 2154Z 032DEG 12KT 3039 9292 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:04 PM CDT, 41 minutes earlier.

Area forecast discussion, Aug 15, 4:04 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CDT SAT AUG 15 2015

.DISCUSSION...MOST OF THE CONVECTION CONTINUES TO MOVE INLAND
ACROSS INTERIOR SE TX AND WESTERN LA THIS AFTERNOON, HOWEVER
ADDITIONAL STORMS CAN BE EXPECTED ACROSS SOUTH CENTRAL AND CENTRAL
LA THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY EVENING.

THROUGH MONDAY... RAIN CHANCES WILL INCREASE FROM EAST TO WEST
WHILE THE REMNANTS OF THE WEAK FRONTAL BOUNDARY OVER THE NORTHERN
GULF WORKS BACK TO THE NORTHWEST. PWATS WILL GRADUALLY INCREASE
TO AROUND 2" AS THE UPPER TROUGH CURRENTLY OVER THE AREA
RETROGRADES WEST THEN STALLS. SCATTERED TO NUMEROUS STORMS WILL
DEVELOP OVER THE COASTAL WATERS LATE TONIGHT AND THEN ACROSS
ACADIANA SUNDAY SPREADING TO REMAINDER OF THE REGION MONDAY.
MOISTURE LVLS WILL REMAIN ELEVATED THROUGH MUCH OF THE WEEK AS
UPPER TROUGH AXIS REMAINS OVER CENTRAL TX. THE UPPER TROUGH WILL
MOVE BACK EAST DURING THE COMING WEEKEND.

TEMPERATURE WISE... WITH THE ELEVATED CHANCES FOR RAIN AND CLOUD
COVER THROUGH THE COMING WEEK HIGHS WILL BE AROUND NORMAL.

&&

.MARINE...A WEAK TROUGH OF LOW PRESSURE WILL MOVE TOWARD THE
NORTHWEST THROUGH SUNDAY WITH HIGH PRESSURE BUILDING INTO THE
REGION FROM THE EAST. WITH THE RIDGE IN PLACE THROUGH THE WEEK A
LIGHT TO MODERATE ONSHORE FLOW IS EXPECTED OUTSIDE OF
THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  94  72  91  72 /  30  30  40  30
LCH  94  75  90  74 /  30  20  50  40
LFT  94  74  89  74 /  30  30  60  40
BPT  94  75  91  73 /  30  20  40  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

PUBLIC...05
Hazardous weather outlook, Aug 15, 4:16 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
416 AM CDT SAT AUG 15 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-160930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
416 AM CDT SAT AUG 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. DEVELOPMENT WILL LIKELY BE ALONG COASTAL AREAS AND
INTERSTATE 10 CORRIDOR DURING THE MORNING. THIS ACTIVITY IS
EXPECTED TO SPREAD FURTHER INLAND DURING THE AFTERNOON.

A FEW STRONG STORMS ARE POSSIBLE...BUT SEVERE WEATHER IS NOT
ANTICIPATED. FREQUENT LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN
WILL ACCOMPANY THE STRONGER STORMS. THE ACTIVITY SHOULD DIMINISH
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ON
SUNDAY AND MONDAY AS DEEPER MOISTURE WITH A DEVELOPING UPPER
TROUGH IS EXPECTED. AS THE TROUGH WEAKENS DURING NEXT WEEK...FEWER
SHOWERS AND STORMS ARE EXPECTED.

A FEW STRONG STORMS ARE POSSIBLE BUT WIDESPREAD SEVERE WEATHER IS
NOT LIKELY. FREQUENT LIGHTNING...GUSTY WINDS AND TORRENTIAL RAIN
WILL ACCOMPANY THE STRONGER STORMS. THE ACTIVITY SHOULD DIMINISH
DURING THE EVENING HOURS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Aug 15, 1:11 PM CDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
111 PM CDT SAT AUG 15 2015

LAZ041-151845-
CALCASIEU LA-
111 PM CDT SAT AUG 15 2015

...SPECIAL WEATHER STATEMENT...

AT 111 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EDGERLY...OR NEAR VINTON...MOVING NORTHWEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SULPHUR...VINTON AND EDGERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3028 9331 3010 9342 3020 9367 3039 9355
TIME...MOT...LOC 1811Z 115DEG 5KT 3024 9348

TINGLER
Special weather statement, Aug 15, 4:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
434 PM CDT SAT AUG 15 2015

LAZ031-041-042-152200-
JEFFERSON DAVIS LA-ALLEN LA-CALCASIEU LA-
434 PM CDT SAT AUG 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ALLEN...CENTRAL
JEFFERSON DAVIS AND EAST CENTRAL CALCASIEU PARISHES UNTIL 500 PM
CDT...

AT 434 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FENTON...MOVING SOUTHWEST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
IOWA...FENTON...BULLER...LEBLANC...LEBLEU SETTLEMENT AND LACASSINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3051 9295 3041 9277 3016 9290 3030 9316
TIME...MOT...LOC 2134Z 032DEG 12KT 3040 9291

MM

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 7:32 AM CDTSpecial Marine WarningLCH28 min
Aug 15, 1:11 PM CDTSpecial Weather StatementLCHCalcasieu34 min
Aug 15, 4:34 PM CDTSpecial Weather StatementLCHJefferson Davis26 min
Aug 15, 5:31 PM CDTSpecial Weather StatementLCHJefferson Davis44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.